MAUDE Adverse Event Report: PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIMLAN115T90
Medical Device Problem Codes Break (1069); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
During preparation for the procedure, while removing the metal memory stylet from the distal tip of the lantern delivery microcatheter (lantern) , the operating room technologist noticed that the distal portion of the lantern broke off with the metal stylet.The lantern broke prior to use and therefore, was not used in the procedure.The procedure was successfully completed using a new lantern.
 
Additional Manufacturer Narrative
Results: the lantern was fractured approximately 113.0 cm from the hub.There were no abnormalities or damage on the packaging mandrel.The outer diameter (od) of the packaging mandrel was measured and found to be within specification.Conclusions: evaluation of the returned device confirmed the distal end of the lantern was fractured.This damage may have occurred due to forceful handling of the lantern during removal from the packaging or preparation for use.If the distal shaft of the lantern is forcefully gripped or otherwise forcefully handled while the packaging mandrel is withdrawn from the lantern, damage such as this may occur.There were no abnormalities or damage on the packaging mandrel.The od of the packaging mandrel was measured and found to be within specification.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
LANTERN DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6425966
Report Number3005168196-2017-00437
Device Sequence Number16278974
Product Code DQY
UDI-Device Identifier00814548016634
UDI-Public00814548016634
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K152840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Radiologic Technologist
Type of Report Initial,Followup
Report Date (Section B) 02/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Radiologic Technologist
Device Expiration Date01/21/2019
Device Catalogue NumberPXSLIMLAN115T90
Device Lot NumberF67549
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/22/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/22/2017
Supplement Report FDA Received Date05/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1